Ohio, 2004

Hail in Ohio, May 27, 2004

May 27, 2004 · NWS CLE · 3 events in 3 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 27, 1:25 PM EST, 4 hours 19 minutes earlier.

Area forecast discussion, May 27, 1:25 PM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
225 PM EDT THU MAY 27 2004

.DISCUSSION...
TONIGHTS PROBLEM IS WHETHER TSTMS WL BE SEVERE AND WHETHER A FLOOD
WATCH WILL BE NEEDED. ATTM THE LOW CLDS LIMITING OUR
INSTABILITY...HOWEVER...THE MAIN FOCUS OF ACTIVITY SHOULD BE THE
COLD FRONT WHICH WILL MOV INTO NW OH ARND 05Z. SEVERE WX THREAT MAY
BE LOW IF WE HAV TO WAIT TILL AFT 05Z. ALSO WATCHG BOUNDARY CENTRAL
IL.TSTMS WL PROBABLY FIRE ON THAT BY 22Z. THAT ACTIVITY MAY JUST
MISS THE CWA. ATTM IT LOOKS LIKE MOST OF THE WEATHER SHOULD BE OUT
OF CWA. DRY WEATHER FOR FRI THRU SAT NGT. ATTM WILL TRY TO KEEP ERN
CWA DRY FOR MUCH OF SUNDAY. ATTM MODELS IN AGREEMENT WITH MOVG COLD
FRONT THROUGH QUICKLY ON MEMORIAL DAY...MOST OF THE WEATHER SHOULD
BE SUNDAY NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

KIELTYKA
Hazardous weather outlook, May 27, 5:08 AM EST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
608 AM EDT THU MAY 27 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271207-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
608 AM EDT THU MAY 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST AND
NORTH CENTRAL OHIO THIS AFTERNOON EXPANDING INTO NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...
THERE IS A POSSIBILITY OF SEVERE STORMS ON MONDAY...MEMORIAL DAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT IF SEVERE
STORMS BEGIN TO DEVELOP.

The radar

The Detroit radar (KDTX), 111 km away, was scanning. The volume nearest the first event began at 22:42 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Lucas

When
May 27, 5:44 PM EST
Where
Lucas County, Sylvania
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.717, -83.700

Penny size hail was observed.

Hail, Ashtabula

When
May 27, 8:35 PM EST
Where
Ashtabula County, Rock Creek
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.667, -80.867

Penny size hail was observed three miles southeast of Rock Creek near Roaming Shores.

Hail, Sandusky

When
May 27, 9:15 PM EST
Where
Sandusky County, Lindsey
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.417, -83.217

Penny size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400751, 5400752, 5400753.